MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS BLOOD GLUCOSE MONITOR

NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS BLOOD GLUCOSE MONITOR
Model Number N/A
Health Effect - Clinical Code No Information (3190)
Date of Event 11/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant pressed the 'm' (mode) button and stated she did not see the first "8" from the 888 segment, when the result appeared on the display she only saw the second and third digit only.Meter is expected to be returned for evaluation.
 
Event or Problem Description
The complainant called into nova biomedical reporting, "she only sees two numbers instead of three when she gets her blood glucose result on the meter's display".
 
Additional Manufacturer Narrative
Visual inspection of the returned meter revealed the left side of the meter is cracked which is consistent with physcial damage.There is an ink bleed on the lower left side of the meter.When a qa test strip was inserted into the meter, all the left side characters are missing.Missing components: first digit, ctl-glu, time and date, mg/dl and mmol/dl and battery was not returned with meter.The dhr was complete and contained all relevant data indicating the product put into finished goods met all specifications.
 
Additional Manufacturer Narrative
The initial follow up report was submitted on 12-13-2017 it was identified as follow up #2.The submission of this report is to provide the fda with a correction as that follow up should have been identified as #1.

Brand Name
NOVA MAX PLUS BLOOD GLUCOSE MONITOR
Common Device Name
BLOOD GLUCOSE MONITOR
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prospect st
waltham MA 02454
Manufacturer (Section G)
NOVA BIOMEDICAL CORPORATION
39 manning road
billerica MA 01821
Manufacturer Contact
rebecca figueira
39 manning rd
billerica, MA 01821
9784393638
MDR Report Key7032460
Report Number3004193489-2017-00033
Device Sequence Number16172434
Product Code NBW
UDI-Device Identifier00385480434355
UDI-Public00385480434355
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091547
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/28/2019
Device Model NumberN/A
Device Catalogue Number43435
Device Lot Number1020217047
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale